MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTF01, 5X150 KII FIOS ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTF01
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy.Event description: during initial insertion for fios in a laparoscopic cholecystectomy, the tip of the obturator broke off into the patient.Dr.[name] was the surgeon using the trocar.There was no patient harm, and the tip of the obturator was seen in the abdomen and recovered.The item will be available to return, after it goes through [hospital name]¿s process for defective equipment.Product return expected.Additional information received via email on 31aug2021 from applied medical account manager: the break was considered to be a clean break.It is unknown how the case was completed after the event occurred.A photo of the complaint device has been provided.Intervention: the tip of the obturator was seen in the abdomen and recovered.Patient status: there was no patient harm.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided, confirming the complainant¿s experience of a fractured obturator tip.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited non-conformance that could have contributed to the reported event in the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the root cause of the event.
 
Event or Problem Description
Procedure performed: laparoscopic cholecystectomy event description: during initial insertion for fios in a laparoscopic cholecystectomy, the tip of the obturator broke off into the patient.Dr.[name] was the surgeon using the trocar.There was no patient harm, and the tip of the obturator was seen in the abdomen and recovered.The item will be available to return, after it goes through [hospital name]¿s process for defective equipment.Product return expected.Additional information received via email on 31aug2021 from applied medical account manager: the break was considered to be a clean break.It is unknown how the case was completed after the event occurred.A photo of the complaint device has been provided.Intervention: the tip of the obturator was seen in the abdomen and recovered patient status: there was no patient harm.

Brand Name
CTF01, 5X150 KII FIOS ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12418435
Report Number2027111-2021-00617
Device Sequence Number3577212
Product Code GCJ
UDI-Device Identifier00607915124014
UDI-Public(01)00607915124014(17)231202(30)01(10)1403002
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model NumberCTF01
Device Catalogue Number101412701
Device Lot Number1403002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer08/26/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown